Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 9, 2021, 8:01 PM EDT for Hendry County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 8:01 PM EDT (00:01 UTC)
- Expired
- Jul 9, 2021, 8:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The radar
The Miami radar (KAMX), 148 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1601 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
408 WWUS82 KMFL 100001 SPSMFL Special Weather Statement National Weather Service Miami FL 801 PM EDT Fri Jul 9 2021 FLZ063-066-070-100045- Hendry FL-Inland Collier County FL-Glades FL- 801 PM EDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...NORTHERN HENDRY AND SOUTH CENTRAL GLADES COUNTIES UNTIL 845 PM EDT... * At 801 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 9 miles southeast of Port La Belle, or 11 miles southeast of Labelle, moving southeast at 10 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Labelle, Moore Haven, Montura, Port La Belle, Devils Garden, Ortona, Keri and Lake Hicpochee. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2681 8149 2693 8113 2648 8099 2639 8134 TIME...MOT...LOC 0001Z 331DEG 7KT 2664 8130 $$ CWC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 9, 7:38 PM EDT, 23 minutes earlier.
Area forecast discussion, Jul 9, 7:38 PM EDT, 23 minutes before
Area Forecast Discussion National Weather Service Miami FL 738 PM EDT Fri Jul 9 2021 .UPDATE... Scattered showers and thunderstorms continue this evening over the interior and western sections of South Florida. Some of these thunderstorms can still become strong this evening especially over the interior and they could contain gusty winds and heavy downpours. This activity should slowly diminsh as the evening progresses. The light east to southeasterly wind flow will remain in place for tomorrow, however, the chances of showers and thunderstorms will increase across the region as deep layer tropical moisture begins to advect into the area. Scattered to numerous showers and thunderstorms will develop along the east and west coast sea breezes as they push inland. The greatest coverage of storms will still remain over the interior sections. Some of the thunderstorms could become strong again tomorrow and they could contain gusty winds, frequent lightning and heavy downpours. High temperatures on Saturday will generally range from the upper 80s over the east coast metro areas to the lower 90s over the interior sections. && .PREV DISCUSSION... (Issued 343 PM EDT Fri Jul 9 2021) SHORT TERM (This Afternoon Through Saturday)... Convection has begun to develop along the sea breeze boundary this afternoon. The greatest coverage of storms will be over the interior and western portions of the east coast metro. Additional development will be along outflow boundaries and seabreeze interactions. Little to no wind throughout the vertical column will lead to slow storm motion combined with high rainfall rates. Therefore, localized flooding will be the primary threat today. Decent mid-level lapse around 7C/km with cool 500mb temps around -8C. A few strong storms will be possible with gusty downburst winds, frequent lightning being the threat in the stronger convection. Isolated to scattered storms will be possible over the Atlantic waters and east coast in the morning hours. Afterwards a enhanced summertime diurnal pattern will set up with abundant tropical moisture. Scattered to numerous showers and storms in the afternoon and evening. Impacts with storms will be heavy rainfall, gusty winds and frequent lightning. Maximum temperatures will be in the upper 80s to lower 90s each afternoon, with heat indices ranging in the triple digits. LONG TERM (Saturday night through Friday)... The longwave pattern will mostly be dominated by large high pressure over the western North Atlantic, mainly between Bermuda and the U.S. Mid-Atlantic coast, and low pressure/associated trough over the central CONUS. This puts Florida in a deep E/SE wind flow through Wednesday, then NE-E Thursday and Friday. A few mid/upper level perturbations in the easterly wind flow will pass through South Florida and impact our weather in the form of enhanced showers/thunderstorms in association with these smaller scale features. Most notable among these is an upper low along a Tropical Upper Tropospheric Trough (TUTT) which can currently be seen on water vapor imagery north of Hispaniola and due east of South Florida. Models are fairly consistent in moving the TUTT low W/NW to the Florida east coast on Monday, with an attendant 500 mb trough passing through South Florida Sunday night and Monday. Ahead of the TUTT, slightly drier air and a Saharan Air Layer (SAL) may temporarily reduce the coverage of showers and thunderstorms on Sunday, but we're still expecting scattered to locally numerous convection focused over metro SE Florida in the morning through early afternoon, and over interior/Gulf coast areas in the afternoon and early evening. For Sunday night and especially on Monday, expect the coverage and intensity of the showers and thunderstorms to increase as the TUTT moves into South Florida, with similar timing of east coast metro areas in the night/morning through early afternoon, and interior/Gulf coast in the afternoon and evening. This increasing trend in the showers and thunderstorms looks to continue through Tuesday as models show deeper moisture moving into the area. Therefore, the early part of next week looks quite unsettled with showers and thunderstorms, some potentially strong, affecting a good part of South Florida. By Wednesday, some slight drying is noted along with the possible influence of a SAL. This will likely be counteracted by sufficient moisture and instability to still cause scattered to locally numerous showers and thunderstorms following the diurnal pattern described above. Thursday could be the "driest" day of the week with a dry slot moving through, but the timing of these alternating dry/moist easterly perturbations can be tough to pin down this far in advance. Temperatures will be near to maybe a tad below July normals, regulated to some extent by periods of extensive clouds/precipitation. Nevertheless, high temperatures in the 80s to near 90 can be expected almost every day, with lows in the 70s to around 80. AVIATION(18Z TAFS)... VFR conditions are prevailing across most of the local terminals sites. ISO SHRA/TSRA are moving near terminal KPBI and could cause brief MVFR conds through 09/23; the convection will drift slowly and move near terminals KBCT, KFLL, and KMIA terminals by 09/19Z. A few ISOLD TSRA may impact KMIA AND KFLL later this afternoon. The shower activity near the eastern and interior terminals should diminish by 10/01Z. Convection will developed near terminal site KAPF by 09/22Z and slowly dissipate by 10/01Z. Winds from the ESE at 10-15 kts with sea breeze variations, then winds will be light and variable by 10/02Z. MARINE... High pressure will continue to build across the western Atlantic waters. From end of the weekend into next week, easterly winds will strengthen, resulting in potential SCEC across the local waters. Scattered to numerous showers and thunderstorms are forecast each day, with locally higher winds and seas possible in and around any convection. BEACHES... The risk of rip currents is expected to increase at the Atlantic beaches on Sunday, potentially reaching high levels early next week as the east winds increase. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 88 76 89 / 30 60 40 50 West Kendall 77 88 76 89 / 30 60 40 50 Opa-Locka 78 88 76 89 / 30 60 40 50 Homestead 78 88 76 88 / 30 60 40 50 Fort Lauderdale 78 87 76 88 / 30 60 40 50 N Ft Lauderdale 77 88 77 87 / 30 60 40 50 Pembroke Pines 77 88 75 87 / 30 60 40 50 West Palm Beach 76 88 76 88 / 30 60 40 50 Boca Raton 78 88 77 89 / 30 60 40 50 Naples 74 89 75 89 / 40 70 30 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update...CWC Tonight/Saturday and Marine...Kelly Saturday Night through Friday...Molleda Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 9, 4:17 PM EDT, 3 hours 44 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 417 PM EDT Fri Jul 9 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 100830- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 417 PM EDT Fri Jul 9 2021 ...Scattered Thunderstorms Possible Interior and West Coast... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Scattered thunderstorms are possible this evening, with the greatest coverage across the interior and western portions of South Florida. The strongest thunderstorms could contain gusty winds and heavy rainfall. Waterspouts: Waterspouts will be possible with showers and thunderstorms. Wind: Locally strong winds gusts will be possible with showers and thunderstorms this evening. Flooding: Localized flooding from heavy rainfall will be possible, especially across the western areas this evening. Temperatures: Heat indices will range from 100 to 106 across the area during the late afternoon and early evening hours, with the highest readings expected over inland southwest Florida. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will be possible everyday through the middle of next week, with the greatest chances being over the interior and Gulf Coast areas. Strengthening easterly winds may result in cautionary conditions for small craft operators along with an elevated rip current risk for the east coast beaches late this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation not anticipated at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 9, 5:48 PM EDT, 2 hours 13 minutes before
Special Weather Statement National Weather Service Miami FL 548 PM EDT Fri Jul 9 2021 FLZ069-070-092215- Coastal Collier County FL-Inland Collier County FL- 548 PM EDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLLIER COUNTY UNTIL 615 PM EDT... * At 548 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 9 miles north of Copeland, or 16 miles north of Everglades City, moving southwest at 5 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Everglades City, Golden Gate Estates, Carnestown, Copeland, Big Cypress National Preserve, Miles City, Fakahatchee Strand State Preserve, Jerome, Deep Lake and Intersection I-75 And Everglades Blvd. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2621 8131 2603 8120 2583 8141 2627 8160 TIME...MOT...LOC 2148Z 057DEG 6KT 2610 8133 SB/CWC
Special weather statement, Jul 9, 6:47 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Miami FL
647 PM EDT Fri Jul 9 2021
FLZ063-066-092330-
Hendry FL-Glades FL-
647 PM EDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GLADES COUNTY UNTIL 730
PM EDT...
* At 647 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Venus, or 12 miles north of
Palmdale, moving southeast at 5 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with this storm.
* Locations impacted include...
Lakeport, Palmdale, Ortona, Muse and Port La Belle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2705 8104 2675 8135 2681 8155 2703 8147
2703 8134 2704 8133 2703 8133 2703 8127
2712 8127 2712 8117 2716 8117
TIME...MOT...LOC 2247Z 323DEG 6KT 2712 8128
CWCSpecial weather statement, Jul 9, 7:21 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Miami FL
721 PM EDT Fri Jul 9 2021
FLZ063-066-070-100000-
Hendry FL-Inland Collier County FL-Glades FL-
721 PM EDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...
NORTHWESTERN HENDRY AND SOUTHWESTERN GLADES COUNTIES UNTIL 800 PM
EDT...
* At 721 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Felda, or 9 miles east of
Lehigh Acres, moving southeast at 10 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Labelle, Immokalee, Port La Belle, Felda, Ortona, Muse, Keri,
Bunker Hill and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2686 8156 2688 8121 2646 8117 2636 8145
2648 8156
TIME...MOT...LOC 2321Z 316DEG 7KT 2660 8148
CWCSpecial weather statement, Jul 9, 7:55 PM EDT, 6 minutes before
Special Weather Statement National Weather Service Miami FL 755 PM EDT Fri Jul 9 2021 FLZ066-070-071-100045- Inland Broward County FL-Hendry FL-Inland Collier County FL- 755 PM EDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLIER... SOUTHEASTERN HENDRY AND CENTRAL BROWARD COUNTIES UNTIL 845 PM EDT... * At 755 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Big Cypress Seminole Reservation, or 26 miles east of Ave Maria, moving southeast at 5 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Miccosukee Indian Reservation, Hendry Correctional, Big Cypress Seminole Reservation, Miccosukee Service Plaza, Big Cypress National Preserve and Bunker Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2639 8140 2654 8107 2617 8074 2599 8103 TIME...MOT...LOC 2355Z 324DEG 6KT 2627 8102 CWC
Special weather statement, Jul 9, 8:01 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 801 PM EDT Fri Jul 9 2021 FLZ063-066-070-100045- Hendry FL-Inland Collier County FL-Glades FL- 801 PM EDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...NORTHERN HENDRY AND SOUTH CENTRAL GLADES COUNTIES UNTIL 845 PM EDT... * At 801 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 9 miles southeast of Port La Belle, or 11 miles southeast of Labelle, moving southeast at 10 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Labelle, Moore Haven, Montura, Port La Belle, Devils Garden, Ortona, Keri and Lake Hicpochee. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2681 8149 2693 8113 2648 8099 2639 8134 TIME...MOT...LOC 0001Z 331DEG 7KT 2664 8130 CWC
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:43 PM EDT | Special Weather Statement | MFL | Hendry | 47 min |
| Jul 9, 8:44 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jul 9, 9:09 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Jul 9, 9:17 PM EDT | Special Weather Statement | MFL | Collier | 43 min |
| Jul 9, 9:56 PM EDT | Special Marine Warning | MFL | 64 min | |
| Jul 10, 10:13 AM EDT | Special Marine Warning | MFL | 32 min | |
| Jul 10, 12:44 PM EDT | Special Weather Statement | MFL | Broward | 31 min |
| Jul 10, 3:20 PM EDT | Special Weather Statement | MFL | Collier | 25 min |
| Jul 10, 3:26 PM EDT | Areal Flood Advisory | MFL | Collier | 92 min |
| Jul 10, 3:43 PM EDT | Special Weather Statement | MFL | Collier | 47 min |
| Jul 10, 3:58 PM EDT | Special Marine Warning | MFL | 32 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.